Total amount: € 0,00
HOW TO ORDER
A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care
Minerva Anestesiologica 2011 February;77(2):160-5
QT interval and QT dispersion during the induction of anesthesia and tracheal intubation: a comparison of remifentanil and fentanyl
Cafiero T., Di Minno R. M., Di Iorio C. ✉
Department of Anesthesia, Postoperative Intensive Care, Burn Center and Hyperbaric Center, Antonio Cardarelli Hospital, Naples, Italy
BACKGROUND: The aim of this paper was to determine if there were any significant differences between the effects of fentanyl delivered as a bolus or remifentanil delivered as a continuous infusion on the QT interval and QT dispersion (QTD) during the induction of anesthesia and tracheal intubation.
METHODS: This was a prospective, randomized and single blind study. A total of 50 ASA I-II patients scheduled to undergo elective minor abdominal surgery were divided into two groups. In the remifentanil group (N=25), patients received a continuous infusion (c.i.) of remifentanil (0.25 mcg/kg · min). In the fentanyl group (N=25), a bolus dose of fentanyl (2.0 mcg/kg) was administered. The QT interval, the difference between QTmax and QTmin (QTD), the heart rate-corrected QT (QTc) and the QT dispersion (QTcD) were calculated using a 12-lead computerized electrocardiogram (ECG).
RESULTS: In both groups, there was no significant change in QT or QTc intervals during the study period. In the remifentanil group, a significant decrease in QTD and QTcD was observed during induction compared with baseline values (P<0.05). There was a significant increase in QTD at 1 min and in QTcD at 1 and 3 min after intubation in the fentanyl group (P<0.05).
CONCLUSION: Both remifentanil and fentanyl did not prolong the QT interval. QTD decreased after the induction of anesthesia and did not increase after tracheal intubation in patients receiving c.i. remifentanil in comparison with fentanyl. Overall, remifentanil infusion may be the opioid-based treatment regimen of choice in patients at risk of dysrhythmias.